I have my tubes tied. but in the last two months, I have been having all the symptoms of pregnancy but have spotted too. I have heard that in some women after a couple of years their tubes can come undone and get pregnant. I am not sure what I can do because my pelvis has been hurting and I have tenderness in the breast, light headedness, dizziness, mood swings, tired, etc. Is that a symptom of being pregnant?
Welcome to icliniq.com.
If your concern is pregnancy here, and you feel that tubal ligation may have failed then the best way to put your doubts to rest would be to undertake a serum beta hCG (human chorionic gonadotrophin) test now which is negative shall confirm that you are surely not pregnant.
Though tubal ligation is a permanent sterilization procedure and failure rates are 1-3% but seen only in the next three months if at all. This has been three years now and you have been safe so rest assure that tubes are tied. The symptoms that you are experiencing corroborate more with premenstrual syndrome which indicates that your menses are due in the next few days. They include mood swings, sore breasts, nausea, headache, dizzy spells, distaste, increased frequency of urine and fatigue, all form PMS. So just wait for a few days and allow your menses to resume and once they resume they indirectly indicate that there is no pregnancy.
PMS (premenstrual syndrome).Investigations to be done:
Get a serum beta hCG test to rule pregnancy to reassure yourself.Preventive measures:
Wait and watch for menses to resume.Regarding follow up:
Please follow up if menses not resumed in the next three to four days.
Was this answer helpful?|
Query: Hello doctor, My wife is 13 weeks pregnant. Though she takes Doxinate tablet once a day, she still has vomiting. Also, she often gets a stomach pain which eases in five minutes. We have discussed with the gynecologist about these issues and he had suggested a full abdominal ultrasound. In the ultra... Read Full »
Query: Hello doctor, My wife tested positive for pregnancy four weeks ago. Three days later, she was passing a little blood. Is that normal or is there a chance of miscarriage? Is Progesterone 200 mg a good tablet or is it because of this tablet that she is passing blood? Please advice. Read Full »
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now